Alert archive / Texas / Wind Advisories in 2022
Wind Advisory 1, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this wind advisory at Jan 14, 2022, 4:02 AM CST for 33 counties in Texas. It took effect at Jan 15, 2022, 12:00 AM CST. It was in force for 18 hr.
The area
The counties it named.
The facts
- Issued
- Jan 14, 2022, 4:02 AM CST (10:02 UTC)
- In effect from
- Jan 15, 2022, 12:00 AM CST
- Expired
- Jan 15, 2022, 6:00 PM CST
- In force
- 18 hr
- Issued by
- NWS Austin/San Antonio, TX
All 33 counties
Atascosa County, TX, Bandera County, TX, Bastrop County, TX, Bexar County, TX, Blanco County, TX, Burnet County, TX, Caldwell County, TX, Comal County, TX, DeWitt County, TX, Dimmit County, TX, Edwards County, TX, Fayette County, TX, Frio County, TX, Gillespie County, TX, Gonzales County, TX, Guadalupe County, TX, Hays County, TX, Karnes County, TX, Kendall County, TX, Kerr County, TX, Kinney County, TX, Lavaca County, TX, Lee County, TX, Llano County, TX, Maverick County, TX, Medina County, TX, Real County, TX, Travis County, TX, Uvalde County, TX, Val Verde County, TX, Williamson County, TX, Wilson County, TX, Zavala County, TX
The radar
The Austin/San Antonio radar (KEWX), 57 km from the middle of the area, began a volume at 10:07 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Del Rio, TX (KDRT), launched 00:00Z, 10.0 hours before the alert went out and 218 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3806 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- 33 m²/s²
- 0-3 km storm-relative helicity
- 61 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
276 WWUS74 KEWX 141002 NPWEWX URGENT - WEATHER MESSAGE National Weather Service Austin/San Antonio TX 402 AM CST Fri Jan 14 2022 TXZ171>173-183>194-202>209-217>225-228-142200- /O.NEW.KEWX.WI.Y.0001.220115T0600Z-220116T0000Z/ Llano-Burnet-Williamson-Val Verde-Edwards-Real-Kerr-Bandera- Gillespie-Kendall-Blanco-Hays-Travis-Bastrop-Lee-Kinney-Uvalde- Medina-Bexar-Comal-Guadalupe-Caldwell-Fayette-Maverick-Zavala- Frio-Atascosa-Wilson-Karnes-Gonzales-De Witt-Lavaca-Dimmit- Including the cities of Llano, Burnet, Georgetown, Del Rio, Rocksprings, Leakey, Kerrville, Bandera, Fredericksburg, Boerne, Blanco, San Marcos, Austin, Bastrop, Giddings, Brackettville, Uvalde, Hondo, San Antonio, New Braunfels, Seguin, Lockhart, La Grange, Eagle Pass, Crystal City, Pearsall, Pleasanton, Floresville, Karnes City, Gonzales, Cuero, Hallettsville, and Carrizo Springs 402 AM CST Fri Jan 14 2022 ...WIND ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 6 PM CST SATURDAY... * WHAT...Northwest winds 25 to 35 mph with gusts near 50 mph expected. * WHERE...All of south central Texas. * WHEN...From midnight tonight to 6 PM CST Saturday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
4 follow-up statements
242 WWUS74 KEWX 141928 NPWEWX URGENT - WEATHER MESSAGE National Weather Service Austin/San Antonio TX 128 PM CST Fri Jan 14 2022 TXZ171>173-183>194-202>209-217>225-228-150400- /O.CON.KEWX.WI.Y.0001.220115T0600Z-220116T0000Z/ Llano-Burnet-Williamson-Val Verde-Edwards-Real-Kerr-Bandera- Gillespie-Kendall-Blanco-Hays-Travis-Bastrop-Lee-Kinney-Uvalde- Medina-Bexar-Comal-Guadalupe-Caldwell-Fayette-Maverick-Zavala- Frio-Atascosa-Wilson-Karnes-Gonzales-De Witt-Lavaca-Dimmit- Including the cities of Llano, Burnet, Georgetown, Del Rio, Rocksprings, Leakey, Kerrville, Bandera, Fredericksburg, Boerne, Blanco, San Marcos, Austin, Bastrop, Giddings, Brackettville, Uvalde, Hondo, San Antonio, New Braunfels, Seguin, Lockhart, La Grange, Eagle Pass, Crystal City, Pearsall, Pleasanton, Floresville, Karnes City, Gonzales, Cuero, Hallettsville, and Carrizo Springs 128 PM CST Fri Jan 14 2022 ...WIND ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 6 PM CST SATURDAY... * WHAT...Northwest winds 25 to 35 mph with gusts near 50 mph expected. * WHERE...All of South Central Texas. * WHEN...From midnight tonight to 6 PM CST Saturday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
968 WWUS74 KEWX 150846 NPWEWX URGENT - WEATHER MESSAGE National Weather Service Austin/San Antonio TX 246 AM CST Sat Jan 15 2022 TXZ171>173-183>194-202>209-217>225-228-152215- /O.CON.KEWX.WI.Y.0001.000000T0000Z-220116T0000Z/ Llano-Burnet-Williamson-Val Verde-Edwards-Real-Kerr-Bandera- Gillespie-Kendall-Blanco-Hays-Travis-Bastrop-Lee-Kinney-Uvalde- Medina-Bexar-Comal-Guadalupe-Caldwell-Fayette-Maverick-Zavala- Frio-Atascosa-Wilson-Karnes-Gonzales-De Witt-Lavaca-Dimmit- Including the cities of Llano, Burnet, Georgetown, Del Rio, Rocksprings, Leakey, Kerrville, Bandera, Fredericksburg, Boerne, Blanco, San Marcos, Austin, Bastrop, Giddings, Brackettville, Uvalde, Hondo, San Antonio, New Braunfels, Seguin, Lockhart, La Grange, Eagle Pass, Crystal City, Pearsall, Pleasanton, Floresville, Karnes City, Gonzales, Cuero, Hallettsville, and Carrizo Springs 246 AM CST Sat Jan 15 2022 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING... * WHAT...Northwest winds 25 to 35 mph with gusts near 50 mph expected. * WHERE...All of South Central Texas. * WHEN...Until 6 PM CST Saturday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
082 WWUS74 KEWX 152042 NPWEWX URGENT - WEATHER MESSAGE National Weather Service Austin/San Antonio TX 242 PM CST Sat Jan 15 2022 TXZ171>173-183>194-202>209-217>225-228-160000- /O.CON.KEWX.WI.Y.0001.000000T0000Z-220116T0000Z/ Llano-Burnet-Williamson-Val Verde-Edwards-Real-Kerr-Bandera- Gillespie-Kendall-Blanco-Hays-Travis-Bastrop-Lee-Kinney-Uvalde- Medina-Bexar-Comal-Guadalupe-Caldwell-Fayette-Maverick-Zavala- Frio-Atascosa-Wilson-Karnes-Gonzales-De Witt-Lavaca-Dimmit- Including the cities of Llano, Burnet, Georgetown, Del Rio, Rocksprings, Leakey, Kerrville, Bandera, Fredericksburg, Boerne, Blanco, San Marcos, Austin, Bastrop, Giddings, Brackettville, Uvalde, Hondo, San Antonio, New Braunfels, Seguin, Lockhart, La Grange, Eagle Pass, Crystal City, Pearsall, Pleasanton, Floresville, Karnes City, Gonzales, Cuero, Hallettsville, and Carrizo Springs 242 PM CST Sat Jan 15 2022 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING... * WHAT...Northwest winds 25 to 35 mph with gusts near 50 mph expected. Isolated higher gusts have been observed. * WHERE...All of South Central Texas. * WHEN...Until 6 PM CST Saturday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
367 WWUS74 KEWX 160002 NPWEWX URGENT - WEATHER MESSAGE National Weather Service Austin/San Antonio TX 602 PM CST Sat Jan 15 2022 TXZ171>173-183>194-202>209-217>225-228-160115- /O.EXP.KEWX.WI.Y.0001.000000T0000Z-220116T0000Z/ Llano-Burnet-Williamson-Val Verde-Edwards-Real-Kerr-Bandera- Gillespie-Kendall-Blanco-Hays-Travis-Bastrop-Lee-Kinney-Uvalde- Medina-Bexar-Comal-Guadalupe-Caldwell-Fayette-Maverick-Zavala- Frio-Atascosa-Wilson-Karnes-Gonzales-De Witt-Lavaca-Dimmit- Including the cities of Llano, Burnet, Georgetown, Del Rio, Rocksprings, Leakey, Kerrville, Bandera, Fredericksburg, Boerne, Blanco, San Marcos, Austin, Bastrop, Giddings, Brackettville, Uvalde, Hondo, San Antonio, New Braunfels, Seguin, Lockhart, La Grange, Eagle Pass, Crystal City, Pearsall, Pleasanton, Floresville, Karnes City, Gonzales, Cuero, Hallettsville, and Carrizo Springs 602 PM CST Sat Jan 15 2022 ...WIND ADVISORY HAS EXPIRED... Sustained winds have mostly dropped below 26 mph and we have allowed the Wind Advisory to expire. There will still be some places with strong winds for another hour or two. Wind gusts up to 35 mph will also continue for another couple of hours. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this wind advisory went out at Jan 14, 4:00 AM CST, 2 minutes earlier.
Area forecast discussion, Jan 14, 4:00 AM CST, 2 minutes before
Area Forecast Discussion National Weather Service Austin/San Antonio TX 400 AM CST Fri Jan 14 2022 .SHORT TERM (Today through Saturday)... Early morning surface observations show quite a wide range in temperatures across the region. In the Hill Country, readings are as cold as the lower 30s, where winds have gone calm. A few spots across the southern Edwards Plateau and Rio Grande plains are as warm as the lower 50s where some light winds continue. Some fog, locally dense, is noted along the middle Texas coast this morning and some of this fog could make a run for southern DeWitt and Lavaca counties over the next several hours. The winds should trend to more of a southwest and perhaps even light westerly direction through sunrise in this region. With this in mind, we will not mention any fog in the forecast at this time. Otherwise, warm and dry conditions are in store across south central Texas today as south to southwesterly winds and plenty of sunshine push afternoon highs into the mid 70s to lower 80s. We could get close to record high temperatures at Austin Mabry, with the forecast high temperature (78 degrees) currently within 1 degree of tying the record (79 degrees set in 1980). A significant change in the weather will occur from late this evening into Saturday as a strong cold front quickly moves across south central Texas. The cold front will likely arrive around 10 PM from the southern Edwards Plateau into the Hill Country, then quickly move southward into the coastal plains in the pre-dawn hours on Saturday. The big story behind the front will be the very windy conditions set to occur across all areas. Gusty northwest winds of 25 to 35 mph with gusts around 50 mph are likely to occur behind the front on Saturday. Initially, we expect the stronger winds to be isolated and mainly confined to areas along and west of the I-35 corridor during the pre-dawn hours. However, with sunrise and temperatures slowly creeping upward, mixing will occur and winds will quickly increase across all areas. If the mixing manages to occur a little earlier, would not be terribly surprised to see a few gusts closer to 55 mph along and just west of the I-35 corridor mid to late morning. Gusty conditions will continue through the afternoon hours as daytime highs range from the upper 40s to near 60 degrees. A Wind Advisory has been issued for all of south central Texas from Midnight tonight until 6 PM Saturday. && .LONG TERM (Saturday Night through Thursday)... Weather hazards are expected to calm down in the evening hours, although later shifts may have to consider extending the NPW or RFW an extra hour to 01Z based on the MOS guidances for some areas. By 03Z Sunday, the western counties should see a sharp drop in winds; meanwhile Central TX and the Coastal Prairies may see a stiff wind of 15 to 20 mph for much of the evening. North winds will still be churning at 5 to 10 mph by daybreak Sunday, so we remained close to NBM with mainly Hill Country areas to see the hard freeze and most areas getting only a light freeze. CAA continues into late Sunday morning before SW winds return over western counties Sunday afternoon. This SW wind return that continues overnight into Monday may end up decoupling, so there is a good chance parts of Central TX, especially valley areas will see the morning lows trend colder for Monday morning, possibly getting some brief hard freeze temps over the Blackland Prairies east of I-35. Meanwhile the Rocksprings area and other higher terrain locations over western counties should see milder min temps Monday as compared to Sunday. Seasonal highs are expected to return Monday, and above normal temps and plenty of sunshine are forecast for Tuesday and Wednesday. A front arrives late Wednesday and mainly impacts temperatures after the sun gets close to setting. The meridional pattern aloft sharpens Wednesday evening, and the CAA pattern at the surface will last through the daytime hours Thursday. This could set up an interesting scenario for Thursday night where an elevated area of instability could bring a brief mix of sleet before modifying to rain across northern counties. For now, the wording of the weather grids are all rain, and the period of concern is just outside the 7-day forecast package. Unless the strength of the late Wednesday front trends significantly colder, there should be minimal impacts at the surface through late Thursday, with perhaps a similar scenario as what the northern Hill Country experienced early Tuesday, which is brief sleet changing to rain. Another possibility is that the moisture remains farther south, an only a broken layer of mid level clouds roll across the colder locations. && .FIRE WEATHER... For today, an increase in south to southwesterly winds and low humidity across portions of the southern Edwards Plateau and Hill Country will bring some elevated fire weather conditions during the afternoon hours. Wind speeds are expected to ease around sunset across all areas. Overnight humidity recovery should only remain fair to poor across the Hill Country and Rio Grande plains as dry air remains intact this evening. Fire weather conditions will deteriorate across all areas from late Friday evening through Saturday as a strong cold front brings very windy and dry conditions to all of south central Texas. The driest air and slightly "warmer" temperatures in the mid 50s to lower 60s still looks to produce the lowest afternoon humidities across the southern Edwards Plateau and Rio Grande plains on Saturday. Drought stressed and cured fuels in this region will likely result in critical fire weather conditions on Saturday and the Fire Weather Watch for this region will remain intact. Farther east, dry and windy conditions will occur across the remainder of south central Texas, resulting in elevated to near critical fire weather conditions Saturday afternoon. && .PRELIMINARY POINT TEMPS/POPS... Austin Camp Mabry 78 42 51 32 58 / 0 0 0 0 0 Austin Bergstrom Intl Airport 77 42 53 31 59 / 0 0 0 0 0 New Braunfels Muni Airport 76 43 56 31 61 / 0 0 0 0 0 Burnet Muni Airport 77 37 48 29 59 / 0 0 0 0 0 Del Rio Intl Airport 81 46 59 32 66 / 0 0 0 0 0 Georgetown Muni Airport 77 40 50 29 57 / 0 0 0 0 0 Hondo Muni Airport 78 43 58 30 63 / 0 0 0 0 0 San Marcos Muni Airport 76 43 53 30 60 / 0 0 0 0 0 La Grange - Fayette Regional 76 45 53 32 56 / 0 0 0 0 0 San Antonio Intl Airport 76 44 54 33 60 / 0 0 0 0 0 Stinson Muni Airport 80 46 59 34 63 / 0 0 0 0 0 && .EWX WATCHES/WARNINGS/ADVISORIES... Wind Advisory from midnight tonight to 6 PM CST Saturday for Atascosa-Bandera-Bastrop-Bexar-Blanco-Burnet-Caldwell-Comal-De Witt- Dimmit-Edwards-Fayette-Frio-Gillespie-Gonzales-Guadalupe-Hays- Karnes-Kendall-Kerr-Kinney-Lavaca-Lee-Llano-Maverick-Medina-Real- Travis-Uvalde-Val Verde-Williamson-Wilson-Zavala. Fire Weather Watch from Saturday morning through Saturday afternoon for Atascosa-Dimmit-Edwards-Frio-Kinney-Maverick-Medina-Real-Uvalde- Val Verde-Zavala. && Short-Term/Aviation...Platt Long-Term...Oaks
Hazardous weather outlook, Jan 13, 4:59 PM CST, 11 hours 3 minutes before
Hazardous Weather Outlook...UPDATED National Weather Service Austin/San Antonio TX 459 PM CST Thu Jan 13 2022 TXZ171>173-183>194-202>209-217>225-228-142300- Llano-Burnet-Williamson-Val Verde-Edwards-Real-Kerr-Bandera- Gillespie-Kendall-Blanco-Hays-Travis-Bastrop-Lee-Kinney-Uvalde- Medina-Bexar-Comal-Guadalupe-Caldwell-Fayette-Maverick-Zavala- Frio-Atascosa-Wilson-Karnes-Gonzales-De Witt-Lavaca-Dimmit- 459 PM CST Thu Jan 13 2022 This Hazardous Weather Outlook is for South-Central Texas.. .DAY ONE...Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Elevated fire weather conditions are possible Friday afternoon across the Hill Country and Edwards Plateau due to gusty southwesterly winds and low humidities. A dry cold front will move through the region during the pre-dawn hours early Saturday. Very strong northwest winds will develop behind the front, with gusts up to 40 mph possible through the day coinciding with minimum RH values in the upper teens in the afternoon across the southern Edwards Plateau and Rio Grande. Fuels are drought stressed and cured through this region. Therefore it is likely that critical fire weather conditions will occur Saturday across this region and a Fire Weather Watch has been issued. Elsewhere, elevated to near-critical fire weather conditions are expected. Strong northerly winds of 20 to 30 mph with gusts of 40 to 45 mph are possible on Saturday. A Wind Advisory may be needed for parts of South Central Texas. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated.
The office that day
Everything else NWS Austin/San Antonio, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 14, 1:28 PM CST | Red Flag Warning | EWX | Atascosa, Bandera, Bastrop, Bexar, Blanco, Burnet and 27 more | 31 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.